Publications by authors named "Rutwik Patel"

6 Publications

  • Page 1 of 1

Life-Threatening Diffuse Alveolar Hemorrhage as an Initial Presentation of Microscopic Polyangiitis: COVID-19 as a Likely Culprit.

Cureus 2021 Apr 10;13(4):e14403. Epub 2021 Apr 10.

Internal Medicine, Hackensack Meridian Health Palisades Medical Center, North Bergen, USA.

Microscopic polyangiitis (MPA) is a systemic small vessel vasculitis but it is rare to see life-threatening diffuse alveolar hemorrhage (DAH) in MPA as an initial presentation. MPA more commonly presents with renal involvement and develops pulmonary manifestations later in the disease course. Our patient is a 77-year-old female with a recent history of recovered COVID-19 infection who presented with sudden onset fever, dyspnea, and hemoptysis for three days. She was diagnosed with MPA because of the new-onset DAH, a strongly positive myeloperoxidase (MPO) antibody, and the low likelihood of another etiology. The patient was treated with pulse-dose steroids and plasmapheresis while being on mechanical ventilation. This case highlights the importance of the prompt recognition of DAH as an initial presentation of MPA and illustrates the possible role of COVID-19 in inciting autoimmune conditions.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.7759/cureus.14403DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC8109046PMC
April 2021

Rhabdomyolysis after recombinant zoster vaccination: a rare adverse reaction.

J Community Hosp Intern Med Perspect 2021 Jan 26;11(1):145-146. Epub 2021 Jan 26.

Department of Medicine, Hackensack Meridian Health Palisades Medical Center, North Bergen, NJ, USA.

We present a case report describing a potential rare adverse reaction of the recombinant zoster vaccination. This patient is a 60-year-old female who was admitted for severe rhabdomyolysis after receiving the vaccine. The patient's symptoms and CPK improved with aggressive hydration over several days. The patient did not have any known or reported common risk factors for rhabdomyolysis and the Naranjo Score was used to determine the likelihood of an adverse drug reaction. This is a relevant case to discuss in order to make physicians aware of a possible rare and lethal adverse effect due to a common vaccination.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1080/20009666.2020.1841878DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC7850438PMC
January 2021

An Unusual Presentation of Aggressive Primary Invasive Adenocarcinoma of Lung.

Am J Med Sci 2021 01 19;361(1):118-125. Epub 2020 Sep 19.

Department of Pulmonary and Critical Care Medicine, Saint Michael's Medical Centre, New York Medical College, New Jersey, USA.

Bilateral diffuse infiltrates on chest imaging can present a diagnostic challenge due to a broader differential diagnosis which includes pulmonary and non-pulmonary causes. Malignancy is generally not considered under differential diagnosis at the time of initial presentation. Here we present a case of primary adenocarcinoma of lung manifesting as diffuse bilateral infiltrates on imaging. Our case is unique in regards to its acute presentation, rapid progression to respiratory failure, ultimately leading to the demise of the patient. This indicates the aggressive nature of this malignancy and its variable presentation, like male gender and young age, thus emphasizing the importance of entertaining malignancy in such presentations, especially if there is no response to conventional antibiotic therapy.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.amjms.2020.09.014DOI Listing
January 2021

Ever-increasing diversity of drug-induced pancreatitis.

World J Gastroenterol 2020 Jun;26(22):2902-2915

Division of Gastroenterology, Department of Medicine, Olive View-UCLA Medical Center, Sylmar, CA 91342 and David Geffen School of Medicine at UCLA, Los Angeles, CA 90095, United States.

With over 100000 hospital admissions per annum, acute pancreatitis remains the leading gastrointestinal cause of hospitalization in the United States and has far-reaching impact well beyond. It has become increasingly recognized that drug-induced pancreatitis (DIP), despite accounting for less than 3% of all cases, represents an important and growing though often inconspicuous cause of acute pancreatitis. Nevertheless, knowledge of DIP is often curtailed by the limited availability of evidence needed to implicate given agents, especially for non-prescription medications. Indeed, the majority of available data is derived from case reports, case series, or case control studies. Furthermore, the mechanism of injury and causality for many of these drugs remain elusive as a definitive correlation is generally not established (< 10% of cases). Several classification systems have been proposed, but no single system has been widely adopted, and periodic updates are required in light of ongoing pharmacologic expansion. Moreover, infrequently prescribed medications or those available over-the-counter (including herbal and other alternative remedies) are often overlooked as a potential culprit of acute pancreatitis. Herein, we review the ever-increasing diversity of DIP and the potential mechanisms of injury with the goal of raising awareness regarding the nature and magnitude of this entity. We believe this manuscript will aid in increasing both primary and secondary prevention of DIP, thus ultimately facilitating more expedient diagnosis and a decrease in DIP-related morbidity.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.3748/wjg.v26.i22.2902DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC7304112PMC
June 2020

An Unusual Culprit of Drug-Induced Pancreatitis.

Dig Dis Sci 2020 05 30;65(5):1549-1552. Epub 2019 Sep 30.

Division of Gastroenterology, Department of Medicine, Olive View-UCLA Medical Center, Sylmar, CA, USA.

View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1007/s10620-019-05864-4DOI Listing
May 2020

Case Report: Kryptonite-A Rare Case of Left-Sided Bilothorax in a Sickle Cell Patient.

Case Rep Pulmonol 2019 18;2019:8658343. Epub 2019 Jun 18.

Department of Gastroenterology, Saint Michael's Medical Center, Newark, NJ, USA.

Bilothorax is a rare cause of an exudative pleural effusion. The diagnosis is confirmed by a pleural fluid to serum bilirubin ratio of greater than 1. Typically, bilothorax presents as a right-sided effusion due to its proximity to the liver and biliary system. Herein, we present a case of isolated left-sided bilothorax in a 43-year-old female admitted with sickle cell crisis. Only one other case of isolated spontaneous left-sided bilothorax has been described in the literature. A thoracentesis performed on admission demonstrated greenish fluid and bilothorax was suspected, with a pleural fluid to serum bilirubin ratio greater than 1 confirming the diagnosis. A magnetic resonance cholangiopancreatography (MRCP) showed an abnormal 90-degree acute angulation in the mid-to-distal common bile duct with proximal common bile duct and intrahepatic bile ducts dilation. This was further confirmed with an endoscopic retrograde cholangiopancreatography (ERCP), which did not reveal any extravasation of contrast into the left pleural space. Ultimately, despite the use of various modalities, no definitive cause of bilothorax was identified. Postthoracentesis imaging revealed evidence of fibrothorax, a direct and permanent complication of bilothorax. The presence of an isolated left-sided bilothorax, along with the lack of a confirmed etiology, makes this case unique.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1155/2019/8658343DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6604467PMC
June 2019